Alert archive / Washington / Wind Advisories in 2008
Wind Advisory 11, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Dec 30, 2008, 3:07 PM PST for 4 counties in Idaho; 9 counties in Washington. It took effect at Dec 31, 2008, 7:00 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2008, 3:07 PM PST (23:07 UTC)
- In effect from
- Dec 31, 2008, 7:00 AM PST
- Expired
- Dec 31, 2008, 11:35 AM PST
- In force
- 5 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Nez Perce County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 60 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 302307 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 307 PM PST TUE DEC 30 2008 ...WINDY CONDITIONS EXPECTED WEDNESDAY... .A STRONG COLD FRONT WILL PASS THROUGH THE REGION WEDNESDAY MORNING. WINDS WILL INCREASE BEHIND THIS FRONT AND PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. IDZ002-003-026-WAZ032>036-044-310845- /O.NEW.KOTX.WI.Y.0011.081231T1500Z-090101T0000Z/ COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...PLUMMER...POTLATCH...GENESEE...LEWISTON...LAPWAI... PECK...CULDESAC...CLARKSTON...POMEROY...PULLMAN...COLFAX... ROSALIA...LA CROSSE...MOSES LAKE...EPHRATA...OTHELLO...QUINCY... RITZVILLE...GRAND COULEE...ODESSA...WILBUR...COULEE CITY... SPOKANE...CHENEY...DAVENPORT...ROCKFORD...WATERVILLE...MANSFIELD 307 PM PST TUE DEC 30 2008 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST WEDNESDAY. A STRONG COLD FRONT WILL PRODUCE VERY WINDY CONDITIONS ACROSS THE COLUMBIA BASIN WEDNESDAY MORNING. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON WITH GUSTS AS HIGH AS 45 OR 50 MPH. THESE WINDS WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF FRESH SNOW ESPECIALLY OVER NORTHERN WHITMAN COUNTY...AND NORTH OF INTERSTATE 90 IN THE WESTERN BASIN INCLUDING THE WATERVILLE PLATEAU. NEAR WHITE OUT CONDITIONS IN BLOWING SNOW WILL IMPACT AREAS OF EXPOSED TERRAIN. TRAVELERS SHOULD EXERCISE CAUTION FOR DRIFTS ACROSS ROADS AND LOW VISIBILITIES IN BLOWING SNOW. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS76 KOTX 310617 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1017 PM PST TUE DEC 30 2008 ...WINDY CONDITIONS EXPECTED WEDNESDAY... .A STRONG COLD FRONT WILL PASS THROUGH THE REGION WEDNESDAY MORNING. WINDS WILL INCREASE BEHIND THIS FRONT AND PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. IDZ002-003-026-WAZ032>036-044-311430- /O.CON.KOTX.WI.Y.0011.081231T1500Z-090101T0000Z/ COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...PLUMMER...POTLATCH...GENESEE...LEWISTON...LAPWAI... PECK...CULDESAC...CLARKSTON...POMEROY...PULLMAN...COLFAX... ROSALIA...LA CROSSE...MOSES LAKE...EPHRATA...OTHELLO...QUINCY... RITZVILLE...GRAND COULEE...ODESSA...WILBUR...COULEE CITY... SPOKANE...CHENEY...DAVENPORT...ROCKFORD...WATERVILLE...MANSFIELD 1017 PM PST TUE DEC 30 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM PST WEDNESDAY. A STRONG COLD FRONT WILL PRODUCE VERY WINDY CONDITIONS ACROSS THE COLUMBIA BASIN WEDNESDAY MORNING. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON WITH GUSTS AS HIGH AS 45 OR 50 MPH. THESE WINDS WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF FRESH SNOW ESPECIALLY OVER NORTHERN WHITMAN COUNTY...AND NORTH OF INTERSTATE 90 IN THE WESTERN BASIN INCLUDING THE WATERVILLE PLATEAU. NEAR WHITE OUT CONDITIONS IN BLOWING SNOW WILL IMPACT AREAS OF EXPOSED TERRAIN. TRAVELERS SHOULD EXERCISE CAUTION FOR DRIFTS ACROSS ROADS AND LOW VISIBILITIES IN BLOWING SNOW. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 311402 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 602 AM PST WED DEC 31 2008 ...WINDY CONDITIONS TODAY... .A STRONG COLD FRONT WILL PASS THROUGH THE REGION THIS MORNING. WINDS WILL INCREASE BEHIND THIS FRONT AND PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. IDZ002-003-026-WAZ032>036-044-010000- /O.CON.KOTX.WI.Y.0011.081231T1500Z-090101T0000Z/ COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...PLUMMER...POTLATCH...GENESEE...LEWISTON...LAPWAI... PECK...CULDESAC...CLARKSTON...POMEROY...PULLMAN...COLFAX... ROSALIA...LA CROSSE...MOSES LAKE...EPHRATA...OTHELLO...QUINCY... RITZVILLE...GRAND COULEE...ODESSA...WILBUR...COULEE CITY... SPOKANE...CHENEY...DAVENPORT...ROCKFORD...WATERVILLE...MANSFIELD 602 AM PST WED DEC 31 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON WITH GUSTS OF 40 TO 50 MPH POSSIBLE. THESE WINDS WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF FRESH SNOW ESPECIALLY OVER NORTHERN WHITMAN COUNTY...AND NORTH OF INTERSTATE 90 INCLUDING THE WATERVILLE PLATEAU. NEAR WHITE OUT CONDITIONS IN BLOWING SNOW WILL IMPACT AREAS OF EXPOSED TERRAIN. TRAVELERS SHOULD EXERCISE CAUTION FOR DRIFTS ACROSS ROADS AND LOW VISIBILITIES IN BLOWING SNOW. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 311935 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1135 AM PST WED DEC 31 2008 IDZ002-003-026-WAZ032>036-044-312045- /O.CAN.KOTX.WI.Y.0011.000000T0000Z-090101T0000Z/ COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...PLUMMER...POTLATCH...GENESEE...LEWISTON...LAPWAI... PECK...CULDESAC...CLARKSTON...POMEROY...PULLMAN...COLFAX... ROSALIA...LA CROSSE...MOSES LAKE...EPHRATA...OTHELLO...QUINCY... RITZVILLE...GRAND COULEE...ODESSA...WILBUR...COULEE CITY... SPOKANE...CHENEY...DAVENPORT...ROCKFORD...WATERVILLE...MANSFIELD 1135 AM PST WED DEC 31 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO BELOW ADVISORY THRESHOLDS. BREEZY CONDITIONS WILL CONTINUE TO CREATE LOCALLY HAZARDOUS CONDITIONS IN BLOWING SNOW THROUGH THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Dec 30, 2:41 PM PST, 26 minutes earlier.
Area forecast discussion, Dec 30, 2:41 PM PST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
241 PM PST TUE DEC 30 2008
.SYNOPSIS...
AFTER A BRIEF BREAK TODAY...A STORM SYSTEM WILL BRING LIGHT TO
MODERATE AMOUNTS OF SNOW TO THE LOWER ELEVATIONS TONIGHT...AND
SNOW WILL LINGER INTO WEDNESDAY OVER THE MOUNTAINS. WINDY
CONDITIONS WILL PREVAIL WEDNESDAY IN THE WAKE OF TONIGHTS STORM
SYSTEM. ANOTHER STRONGER STORM SYSTEM WILL ARRIVE THURSDAY AND
INTO FRIDAY...BRINGING MORE ACCUMULATING SNOW AND LOCALLY WINDY
CONDITIONS. YET ANOTHER WINTER STORM SYSTEM WILL PASS THROUGH THE
REGION SUNDAY NIGHT AND MONDAY.
&&
.DISCUSSION...
TONIGHT...INCOMING WAVE SHOWING UP NICELY IN LATEST WATER VAPOR
IMAGERY...WITH A COUPLE OF DISTINCT VORT MAXES BEGINNING TO ROUND
ITS BASE. MAIN VORT IS CENTERED OUT NEAR 135/48...WITH ANOTHER ONE
FARTHER SOUTH JUST NORTH OF 40N. IT DOES NOT APPEAR THE MODELS ARE
RESOLVING THE SOUTHERN MOST VORT FEATURE VERY WELL...BUT IT SHOULD
NOT BE A HUGE PLAYER AS IT BECOMES INCREASING SHEARED WITH THE
MAIN VORT CENTER TRACKING OVER VANCOUVER ISLAND DURING THE
OVERNIGHT AS THE TROUGH TAKES ON A NEGATIVE TILT. BOTH THE GFS AND
NAM SIMILAR TRACKING THE ASSOCIATED SURFACE LOW BETWEEN THE
NORTHERN END OF VANCOUVER ISLAND AND THE QUEEN CHARLOTTES AROUND
06Z...AND INTO INTERIOR CENTRAL B.C. BY 12Z. WHILE BEST QG FORCING
WILL REMAIN NORTH-NORTHWEST OF OUR AREA...WE WILL BENEFIT FROM A
DECENT PERIOD OF MOIST ISENTROPIC LIFT BEGINNING ACROSS WESTERN
ZONES EARLY THIS EVENING AND SPREADING EASTWARD TONIGHT. WE WENT
AHEAD AND CONVERTED PREVIOUS WINTER STORM WATCHES TO ADVISORIES
GIVEN THAT SNOW AMOUNTS IN THE VALLEYS WILL BE MARGINAL FOR SOLID
WARNING CRITERIA. ALSO POSTED AN ADVY FOR THE SPOKANE-CDA
AREAS...WHERE A QUICK 2-3 INCHES WITH LOCAL 4 INCH AMOUNTS
POSSIBLE BETWEEN 10P AND 8AM. BY COMMUTE TIME WEDNESDAY MORNING
PRE-COLD FRONT BREEZY TO WINDY CONDITIONS WILL DEVELOP AND BEGIN A
BLOWING SNOW THREAT AS THE ST READY SNOW TAPERS OFF. THIS WILL ALSO
MARK THE BEGINNING OF THE WIND ADVISORIES WHICH WILL BE ISSUED
SHORTLY. /KJ
WEDNESDAY THROUGH FRIDAY...TONIGHTS WEATHER SYSTEM WILL DRAG A
STRONG COLD FRONT THROUGH THE REGION EARLY WEDNESDAY MORNING. VERY
STRONG ISENTROPIC DOWNGLIDE ALONG THE FRONT...A STRONG SOUTHWEST
TO NORTHWEST PRESSURE GRADIENT...COLD ADVECTION SPILLING OVER THE
CASCADES AND LOW LEVEL JET MAXIMUM MEASURING 50 TO 60 MPH AT 850
MB OVER THE EASTERN BASIN WILL ALL CONSPIRE TO PRODUCE VERY WINDY
CONDITIONS ACROSS MUCH OF THE COLUMBIA BASIN AND INTO THE SOUTHERN
PART OF THE MOUNTAINS NORTH AND EAST OF THE BASIN. WIND ADVISORIES
WILL BE ISSUED WITH THE AFTERNOON PACKAGE TO DEAL WITH THIS
THREAT...WHICH PROMISES TO EFFICIENTLY RE-DISTRIBUTE RECENT SNOW
INTO MORE DRIFTS WITH LOCAL NEAR WHITE OUT CONDITIONS EXPECTED
DURING THE DAY WEDNESDAY. THIS WIND WILL BE THE MAIN WEATHER ISSUE
ON WEDNESDAY...WHILE THE OVERALL FLOW TRANSITIONS INTO A MOIST
OROGRAPHIC REGIME WITH CONTINUING OROGRAPHIC SNOW SHOWERS NEAR THE
CASCADES CREST AND INTO THE PANHANDLE MOUNTAINS.
WEDNESDAY NIGHT WILL BE A RATHER BENIGN BREAK PERIOD IN THE
VALLEYS AND BASIN WITH CONTINUING OROGRAPHIC SHOWERS ADDING TO THE
MOUNTAIN SNOW PACK.
THURSDAY AND FRIDAY...THESE PERIODS ENCOMPASS THE NEXT MAJOR
THREAT PERIOD FOR THE REGION WITH ALL MODELS SUGGESTING THE
APPROACH AND PASSAGE OF A STRONG LOW PRESSURE SYSTEM THROUGH OR
JUST TO THE NORTH OF THE FORECAST AREA. THERE ARE CRITICAL
DIFFERENCES IN THE TRACK OF THE OFFENDING LOW PRESSURE SYSTEM. THE
NAM APPEARS TO BE AN ANOMALOUS OUTLIER IN SPEEDING THE LOW THROUGH
THE REGION AHEAD OF ALL THE OTHER PROGS. OF THE GLOBAL DOMAIN MODELS
WHICH MAY HAVE A BETTER HANDLE ON THE CURRENT EMBRYONIC GENESIS OF
THIS SYSTEM NEAR KAMCHATKA NOW...THE GFS IS AN OUTLIER IN
TRACKING THE LOW INLAND ALONG THE CANADIAN BORDER...HOWEVER...THE
GFS HAS BEEN QUITE CONSISTENT OVER 4 OR 5 RUNS NOW WITH THIS
FEATURE. THE ECMWF AND UKMET AND CANADIAN MODELS TRACK THE LOW
FARTHER SOUTH THROUGH THE NORTHERN FORECAST AREA. THIS TRACK IS
CRITICAL FOR SNOW AMOUNT FORECASTS...A MORE SOUTHERLY TRACK
SUGGESTS HIGHER SNOW FALL AMOUNTS AND LESS WIND...WHILE A MORE
NORTHERLY TRACK SUGGESTS MOST OF THE FORECAST AREA WILL ENTER THE
WARM SECTOR OF THE CYCLONE FOR WETTER MORE COMPACT SNOW AND A
CHANCE FOR SNOW CHANGING TO RAIN AS FAR NORTH AS SPOKANE AND
WENATCHEE...BUT WITH MORE AND STRONGER WIND IN THE WAKE OF THE
SYSTEM. AT THIS TIME FORECAST HAS BEEN LOOSELY BASED ON THE MORE
CONSISTENT GFS MODEL...BUT IT IS IMPORTANT TO NOTE THAT SOME
UNCERTAINTY EXISTS AT THIS TIME WITH THE NATURE OF THE SENSIBLE
WEATHER DURING THIS STORM. CONFIDENCE IS HIGH HOWEVER...THAT
CONDITIONS WILL DETERIORATE DRAMATICALLY BACK INTO STEADY LIGHT
SNOW DURING THE DAY THURSDAY WHEN ALL MODELS SUGGEST A NEW WARM
FRONTAL SURFACE WITH STRONG MOIST ISENTROPIC ASCENT COMMENCING
OVER THE ENTIRE FORECAST AREA. THE SURFACE LOW TRACK DILEMMA WILL
COME IN PLAY DURING THURSDAY NIGHT AND FRIDAY. HOPEFULLY TOMORROWS
MODEL SUITE WILL SETTLE ON A COMMON SOLUTION. THUS...IN A
NUTSHELL...A WEAK MODERATE SNOW PRODUCING SYSTEM PASSES
TONIGHT...WINDY WITH BLOWING AND DRIFTING SNOW ON WEDNESDAY WITH
CONTINUING MOUNTAIN SHOWERS...A RELATIVELY QUIET WEDNESDAY
EVENING...FOLLOWED BY A PLUNGE BACK INTO WINTER WEATHER THURSDAY
WITH UNCERTAINTY HOW IT WILL EVOLVE THURSDAY NIGHT AND FRIDAY.
/FUGAZZI
FRIDAY NIGHT THROUGH TUESDAY...BREAK IN SYSTEMS ALLOWS FOR
IMPROVEMENT IN TERMS OF HAVING NEGLIGIBLE SNOWFALL IF ANY AT ALL
FRIDAY NIGHT AND THROUGH THE WEEKEND INTO MOST OF SUNDAY. HOWEVER
SUNDAY NIGHT AND MONDAY ANOTHER STRONG WINTER WEATHER SYSTEM
MAINTAINING A WELL ESTABLISHED SUBTROPICAL MOISTURE TAP PASSES ITS
SURFACE LOW THROUGH CENTRAL BRITISH COLUMBIA AND DRAGS THE
MOISTURE TAP/FRONTAL FEATURES THROUGH EASTERN WASHINGTON AND
NORTHERN IDAHO ALLOWING FOR ANOTHER PERIOD OF HEAVY SNOWFALL AND
GUSTY WINDS SUNDAY NIGHT INTO MONDAY. BRIEF BREAK LATER IN THE DAY
MONDAY INTO PART OF MONDAY NIGHT UNTIL A SECOND WARM FRONTAL
FEATURE APPROACHES THE AREA WITH A SOUTHWEST TO NORTHEAST
TRAJECTORY ALLOWING FOR WARMING AND POSSIBLE SETUP FOR MORE HEAVY
RAIN/SNOW AS THIS SYSTEM TOO MAINTAINS A VERY IMPRESSIVE TAP INTO
SUBTROPICAL MOISTURE WHILE IT PASSES THROUGH. HAZARDOUS WEATHER
OUTLOOK WILL ADDRESS HEAVY SNOW SCENARIO SUNDAY NIGHT INTO MONDAY
FOR NOW. /PELATTI
&&
.AVIATION...
AREAS OF MVFR CEILINGS WILL BE ENCOUNTERED NEAR THE SPOKANE AREA
TERMINALS AS WELL AS KCOE. STRATUS WILL BECOME INCREASINGLY RAGGED
AS THE MORNING PROGRESSES...WITH GENERALLY SCT-BKN CEILINGS IN THE
1500-2500 FT RANGE. OTHERWISE NO SIGNIFICANT AVIATION WEATHER-
RELATED CONCERNS ARE FORECAST THROUGH 00Z FOR AREA TERMINAL
SITES. AFTER 00Z...LIGHT SNOW POSSIBLY BECOMING MIXED WITH LIGHT
FREEZING RAIN OR SLEET AT KEAT WILL WILL DEVELOP ACROSS THE
REGION. SIGNIFICANT SNOWFALL WILL LIKELY OCCUR AFTER 06Z WITH
ACCUMULATIONS OF 1 TO 3 INCHES IN WENATCHEE...SPOKANE...PULLMAN
AND COEUR DALENE. CEILINGS BELOW 1000 FEET WILL BE POSSIBLE AFTER
06Z IN THE HEAVIEST SNOW BANDS. /KJ
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 28 32 22 31 30 32 / 80 50 10 70 90 30
COEUR DALENE 27 33 25 30 29 32 / 100 70 20 70 100 50
PULLMAN 32 38 26 34 35 34 / 70 50 20 70 90 40
LEWISTON 34 40 30 39 37 36 / 40 30 30 70 80 50
COLVILLE 23 31 19 29 30 31 / 100 70 20 70 100 70
SANDPOINT 25 31 24 29 30 31 / 100 80 20 70 100 70
KELLOGG 24 32 22 29 30 33 / 90 100 50 80 100 70
MOSES LAKE 26 36 23 32 27 36 / 50 20 10 60 80 20
WENATCHEE 24 31 24 31 25 32 / 70 20 10 70 80 30
OMAK 22 31 20 29 25 30 / 90 20 10 80 90 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 7 AM TO 4 PM PST WEDNESDAY FOR COEUR DALENE
AREA...IDAHO PALOUSE...LEWISTON AREA.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST
WEDNESDAY FOR CENTRAL PANHANDLE MOUNTAINS...NORTHERN
PANHANDLE.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 7 AM PST
WEDNESDAY FOR COEUR DALENE AREA.
WINTER WEATHER ADVISORY FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY
FOR LEWIS AND SOUTHERN NEZ PERCE COUNTIES.
WA...WINTER WEATHER ADVISORY FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY
FOR NORTHEAST BLUE MOUNTAINS.
WIND ADVISORY FROM 7 AM TO 4 PM PST WEDNESDAY FOR LOWER GARFIELD
AND ASOTIN COUNTIES...MOSES LAKE AREA...SPOKANE AREA...
UPPER COLUMBIA BASIN...WASHINGTON PALOUSE...WATERVILLE
PLATEAU.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST
WEDNESDAY FOR NORTHEAST MOUNTAINS.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 7 AM PST
WEDNESDAY FOR SPOKANE AREA.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 7 AM PST
WEDNESDAY FOR EAST SLOPES NORTHERN CASCADES.
&&Hazardous weather outlook, Dec 30, 5:44 AM PST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 544 AM PST TUE DEC 30 2008 IDZ001-004-WAZ031-037-042-311500- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST BLUE MOUNTAINS-NORTHEAST MOUNTAINS- EAST SLOPES NORTHERN CASCADES- 544 AM PST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL BRING SIGNIFICANT SNOW ACCUMULATIONS TO THE CASCADE CREST...THE NORTHEAST WASHINGTON MOUNTAINS...THE NORTHEAST BLUE MOUNTAINS...AND THE MOUNTAINS OF THE IDAHO PANHANDLE. ACCUMULATING SNOW IS EXPECTED TO BEGIN TONIGHT AND CONTINUE INTO WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER SIGNIFICANT WINTER STORM WILL IMPACT THE AREA ON NEW YEARS DAY INTO FRIDAY...FOLLOWED BY ANOTHER POSSIBLE SYSTEM SUNDAY NIGHT INTO MONDAY. HEAVY SNOW ACCUMULATIONS ARE LIKELY. THERE IS ALSO POTENTIAL FOR STRONG WINDS WITH THIS SYSTEM. IDZ002-003-026-027-WAZ032>036-038-041-043-044-311500- COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- OKANOGAN HIGHLANDS-WENATCHEE AREA-OKANOGAN VALLEY- WATERVILLE PLATEAU- 544 AM PST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE COMMON TONIGHT INTO TOMORROW MORNING IN THE WENATCHEE...OMAK...SPOKANE...DAVENPORT... MANSFIELD...AND PULLMAN AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER SIGNIFICANT WINTER STORM WILL IMPACT THE AREA ON NEW YEARS DAY INTO FRIDAY...FOLLOWED BY ANOTHER POSSIBLE SYSTEM SUNDAY NIGHT INTO MONDAY. THERE IS CONSIDERABLE UNCERTAINTY WITH THE FIRST STORM FOR NEW YEARS DAY INTO FRIDAY. MODERATE TO HEAVY SNOW ACCUMULATIONS ARE EXPECTED OVER ALL OF THE AREA...EXCEPT FOR THE LEWISTON AREA WHERE SNOW SHOULD QUICKLY CHANGE TO RAIN. ELSEWHERE...HEAVY SNOW ACCUMULATIONS ARE POSSIBLE WITH THE BEST CHANCE ALONG THE EAST SLOPES OF THE NORTH WASHINGTON CASCADES...WENATCHEE AREA...AND AREAS NORTH OF HIGHWAY 2. THERE IS ALSO POTENTIAL FOR STRONG WINDS WITH THIS SYSTEM. WINTER STORM WATCHES WILL LIKELY BE NEEDED FOR PORTIONS OF THE AREA ALONG WITH POSSIBLE WIND HIGHLIGHTS WITH THIS STORM.
In the hours before
Local storm report, Dec 30, 9:32 AM PST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
932 AM PST TUE DEC 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM SNOW 4 N REPUBLIC 48.71N 118.73W
12/30/2008 M3.6 INCH FERRY WA TRAINED SPOTTER
STORM TOTAL. SPOTTER FY-1.
0905 AM SNOW 1 NW MOSES LAKE 47.13N 119.30W
12/30/2008 M3.0 INCH GRANT WA TRAINED SPOTTER
STORM TOTAL. SPOTTER WA-GR-3.
0905 AM HEAVY SNOW 14 N DAVENPORT 47.85N 118.15W
12/30/2008 M7.0 INCH LINCOLN WA TRAINED SPOTTER
STORM TOTAL. SPOTTER WA-LN-1.
0905 AM SNOW 3 ESE GRAND COULEE 47.92N 118.94W
12/30/2008 M3.5 INCH LINCOLN WA TRAINED SPOTTER
STORM TOTAL. SPOTTER WA-LN-2.
0905 AM HEAVY SNOW W REARDAN 47.67N 117.88W
12/30/2008 M11.5 INCH LINCOLN WA TRAINED SPOTTER
STORM TOTAL. SPOTTER WA-LN-3.
0905 AM HEAVY SNOW 11 N DAVENPORT 47.81N 118.15W
12/30/2008 M6.3 INCH LINCOLN WA TRAINED SPOTTER
STORM TOTAL. SPOTTER WA-LN-5.
0905 AM HEAVY SNOW 6 NW SPOKANE 47.73N 117.51W
12/30/2008 M11.2 INCH SPOKANE WA TRAINED SPOTTER
STORM TOTAL. SPOTTER WA-SP-3.
0905 AM HEAVY SNOW 5 S SPOKANE 47.60N 117.41W
12/30/2008 M9.0 INCH SPOKANE WA TRAINED SPOTTER
STORM TOTAL. SPOTTER WA-SP-4.
0905 AM HEAVY SNOW 1 SSW SPOKANE 47.66N 117.42W
12/30/2008 M10.5 INCH SPOKANE WA TRAINED SPOTTER
STORM TOTAL. SPOTTER WA-SP-13.
0905 AM HEAVY SNOW 2 WSW DEER PARK 47.95N 117.47W
12/30/2008 M6.0 INCH SPOKANE WA TRAINED SPOTTER
STORM TOTAL. SPOTTER WA-SP-14.
0905 AM HEAVY SNOW 24 NE COLVILLE 48.79N 117.52W
12/30/2008 M4.7 INCH PEND OREILLE WA TRAINED SPOTTER
STORM TOTAL. SPOTTER WA-ST-5.
0905 AM HEAVY SNOW 6 N SPOKANE 47.76N 117.41W
12/30/2008 M10.0 INCH SPOKANE WA TRAINED SPOTTER
STORM TOTAL. SPOTTER WA-SP-12.
&&
SSAVOYLocal storm report, Dec 30, 10:51 AM PST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1051 AM PST TUE DEC 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HEAVY SNOW 1 E ATHOL 47.95N 116.68W
12/29/2008 M9.0 INCH KOOTENAI ID TRAINED SPOTTER
STORM TOTAL. SPOTTER KOOTENAI 17, ELEVATION 2445 FEET.
0630 PM HEAVY SNOW 1 W ATHOL 47.95N 116.73W
12/29/2008 M11.0 INCH KOOTENAI ID TRAINED SPOTTER
STORM TOTAL. SPOTTER KOOTENAI 82, ELEVATION 2500 FEET.
0640 PM HEAVY SNOW SPOKANE 47.67N 117.41W
12/29/2008 M9.0 INCH SPOKANE WA NWS EMPLOYEE
STORM TOTAL.
0645 PM HEAVY SNOW 2 SSW HAYDEN 47.73N 116.80W
12/29/2008 M7.8 INCH KOOTENAI ID TRAINED SPOTTER
STORM TOTAL. SPOTTER KOOTENAI 76, ELEVATION 2290 FEET.
0645 PM HEAVY SNOW SPOKANE 47.67N 117.41W
12/29/2008 M10.0 INCH SPOKANE WA NWS EMPLOYEE
STORM TOTAL.
0730 PM HEAVY SNOW BONNERS FERRY 48.69N 116.32W
12/29/2008 M5.0 INCH BOUNDARY ID TRAINED SPOTTER
STORM TOTAL. SPOTTER BOUNDARY 2, ELEVATION 2200 FEET.
0750 PM HEAVY SNOW 3 E SPIRIT LAKE 47.97N 116.81W
12/29/2008 M12.0 INCH KOOTENAI ID TRAINED SPOTTER
24 HOUR STORM TOTAL. SPOTTER KOOTENAI 27, ELEVATION 2550
FEET.
0750 AM HEAVY SNOW 3 E SPIRIT LAKE 47.97N 116.81W
12/30/2008 M12.0 INCH KOOTENAI ID TRAINED SPOTTER
STORM TOTAL. SPOTTER KOOTENAI 27, ELEVATION 2550 FEET.
&&
SSAVOYLocal storm report, Dec 30, 11:08 AM PST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1108 AM PST TUE DEC 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW CHEWELAH 48.29N 117.73W
12/30/2008 M6.0 INCH STEVENS WA TRAINED SPOTTER
24 HOUR STORM TOTAL.
0800 AM HEAVY SNOW INCHELIUM 48.34N 118.25W
12/30/2008 M8.0 INCH FERRY WA TRAINED SPOTTER
24 HOUR STORM TOTAL.
0800 AM HEAVY SNOW IONE 45.50N 119.82W
12/30/2008 M4.0 INCH MORROW OR TRAINED SPOTTER
24 HOUR STORM TOTAL.
0800 AM HEAVY SNOW SPRINGDALE 48.06N 117.75W
12/30/2008 M7.0 INCH STEVENS WA TRAINED SPOTTER
&&
SSAVOYThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 2:50 PM PST | Winter Weather Advisory | OTX | Benewah, Bonner, Boundary, Kootenai, Latah, Lewis and 2 more | 37 hr |
Nearby
Wind Advisories in Washington, 2008Wind Advisories in Idaho, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.